Abstract
Case Reports of DRESS Syndrome and Symptoms Consistent with DRESS Syndrome Following Treatment with Monoclonal Antibodies Marketed 2015- 2019
James Di Palma-Grisi*
Corresponding Author: James Di Palma-Grisi, Kings College NHS Foundation Trust, UK.
Revised: August 25, 2022; Available Online: August 25, 2022
Citation: Di Palma-Grisi J. (2022) Case Reports of DRESS Syndrome and Symptoms Consistent with DRESS Syndrome Following Treatment with Monoclonal Antibodies Marketed 2015-2019. J Neurosurg Imaging Techniques, 7(S1): 04.
Copyrights: ©2022 Di Palma-Grisi J. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Share :
  • 26

    Views & Citations
"Monoclonal antibodies are an effective, precise, and generally well-tolerated class of drugs, which for some conditions are the first new treatment in many years. Due to the value of supporting additional treatment options for diseases that can be otherwise difficult to manage, some of these treatments have been given “fast-track” or “breakthrough therapy” designations by the U.S. Food and Drug Administration (FDA). Although monoclonal antibodies are usually safe, some patients have experienced life-threatening adverse effects including myositis and encephalitis, which have led to permanent or temporary recalls. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome is a hypersensitivity reaction that can be difficult to diagnose due to its long incubation period and nonspecific presentation. This presentation is primarily intended as an abbreviated guide for practitioners who may be prescribing or administering these treatments. We searched PubMed using a string of symptoms consistent with DRESS syndrome alongside monoclonal antibodies approved by the FDA from 2015 to 2019. We then excluded studies reporting reactivation of nonherpetic infection, immunodeficiency-related infection, or injection/infusion site reactions. We identified two cases of DRESS syndrome that were diagnosed as DRESS syndrome, both of which were associated with treatment with daclizumab, which was withdrawn from the market in 2018 after it was found to be associated with autoimmune encephalitis. Drug-induced hypersensitivity dermatitis was reported in one patient following treatment with nivolumab. Combination treatment with ipilimumab and either nivolumab produced maculopapular rash and bullae in one patient. Combination treatment with ipilimumab and durvalumab produced lichenoid dermatitis  and blisters in one patient. The long latency period associated with DRESS syndrome suggests enhanced vigilance on the part of clinicians may be warranted".

Keywords: DRESS syndrome, Nivolumab, Monoclonal antibodies